Alert archive / California / Wind Advisories in 2009

Wind Advisory 20, NWS Phoenix, AZ

November 15, 2009

NWS Phoenix, AZ issued this wind advisory at Nov 15, 2009, 5:05 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2009, 5:05 AM PST (13:05 UTC)
Expired
Nov 15, 2009, 11:00 AM PST
In force
6 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 151305
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
605 AM MST SUN NOV 15 2009


AZZ020-CAZ031-151900-
/O.NEW.KPSR.WI.Y.0020.091115T1305Z-091115T1900Z/
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE
605 AM MST SUN NOV 15 2009 /505 AM PST SUN NOV 15 2009/

...WIND ADVISORY IN EFFECT COLORADO RIVER VALLEY UNTIL NOON MST /11
AM PST/ TODAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY 
FOR THE COLORADO RIVER VALLEY...GENERALLY BETWEEN PARKER DAM AND
MARTINEZ LAKE UNTIL NOON MST /11 AM PST.

GUSTY NORTH WINDS BETWEEN 30 AND 45 MPH WILL CONTINUE ALONG THE 
COLORADO RIVER VALLEY UNTIL NOON MST. LOCATIONS IN THE WIND ADVISORY
INCLUDE PARKER DAM...THE CITY OF PARKER...BLYTHE...EHRENBERG...SOUTH
TOWARD MARTINEZ LAKE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES
IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
1 follow-up statement
000 
WWUS75 KPSR 151845
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1145 AM MST SUN NOV 15 2009


AZZ020-CAZ031-151945-
/O.EXP.KPSR.WI.Y.0020.000000T0000Z-091115T1900Z/
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE
1145 AM MST SUN NOV 15 2009 /1045 AM PST SUN NOV 15 2009/

...WIND ADVISORY WILL EXPIRE AT NOON MST /11 AM PST/ TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON MST /11 AM PST/ TODAY. WIND
SPEEDS ARE EXPECTED TO GRADUALLY WEAKEN EARLY THIS AFTERNOON. BREEZY
TO WINDY CONDITIONS...WITH GUSTS TO 35 MPH CAN BE EXPECTED ALONG THE
LOWER COLORADO RIVER VALLEY THIS AFTERNOON. LOCAL AREAS OF BLOWING
DUST MAY OCCUR WITH THE STRONGER WINDS EARLY THIS AFTERNOON.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 15, 4:39 AM PST, 26 minutes earlier.

Area forecast discussion, Nov 15, 4:39 AM PST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
539 AM MST SUN NOV 15 2009

.UPDATE...UPDATED AVIATION AND FIRE WEATHER DISCUSSIONS.

&&

.SYNOPSIS...
HIGH PRESSURE WILL SLOWLY BUILD INTO THE REGION FROM THE WEST LATER
TODAY AND CONTINUE THROUGH WEDNESDAY...RESULTING CLEAR SKIES.
AFTERNOON TEMPERATURES WILL SLOWLY WARM TO NEAR NORMAL BY TUESDAY. A
SERIES OF PACIFIC LOW PRESSURE SYSTEMS WILL AGAIN MOVE INTO THE
WESTERN STATES NORTH OF THE AREA LATER IN THE WEEK...HOWEVER DRY
WEATHER IS  EXPECTED.

&&

.DISCUSSION...
NO WEATHER PROBLEMS EXPECTED ACROSS THE FORECAST AREA...SOUTHEAST CA
TO SOUTH CENTRAL AZ THE NEXT 7 DAYS.  THE LOW PRESSURE SYSTEM THAT
MOVED INTO AZ SATURDAY WILL MOVE QUICKLY EAST THIS MORNING...
FOLLOWED BY BUILDING HIGH PRESSURE BY EVENING.

TODAY...
SURFACE DEWPOINTS WHICH WERE RELATIVELY HIGH THIS MORNING WILL
QUICKLY DROP INTO THE TEENS WITH A LITTLE AFTERNOON HEATING/MIXING.
OTHERWISE CLEAR SKIES AND COOL TEMPERATURES ARE EXPECTED.

MONDAY AND TUESDAY...
A HIGH PRESSURE SYSTEM OVER THE AREA WILL RESULT IN CLEAR SKIES AND
NEAR NORMAL TEMPERATURES.

WEDNESDAY THROUGH FRIDAY...
A SERIES OF PACIFIC LOW PRESSURE SYSTEMS WILL BEGIN TO MOVE INTO THE
WESTERN STATES MAINLY NORTH OF THE FORECAST AREA THIS PERIOD.  AT
OUR LATITUDE...DRY WEATHER...OCCASIONAL HIGH CLOUDS...AND SLIGHT
AFTERNOON COOLING ARE EXPECTED.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...
CLEAR/SUNNY SKIES. LIGHT WINDS GENERALLY LESS THAN 10KT THROUGH THE
AFTERNOON. AFTER 04Z...LIGHT-VARIABLE WIND FAVORING EAST-NORTHEAST.

SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH...
CLEAR/SUNNY SKIES. GUSTY NORTHERLY WINDS UP TO 30KTS...WILL PERSIST
ALONG THE LOWER COLORADO RIVER VALLEY/NEAR KBLH THROUGH 22Z. WINDS
LESS AT KIPL...FAVORING WEST-NORTHWEST THROUGH THE DAY. WINDS
DIMINISH AFTER SUNSET...REMAINING LIGHT OVERNIGHT THROUGH 12Z MON.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
HIGH PRESSURE BUILDS THROUGH MID-WEEK. EXPECT TEMPERATURES TO
GRADUALLY WARM AND DAYTIME HUMIDITY LEVELS TO BE BELOW 15 PERCENT
ACROSS ALL ELEVATIONS...WITH OVERNIGHT RECOVERY FAIR ACROSS THE
DESERTS INTO THURSDAY. A SERIES OF LOW PRESSURE SYSTEMS MOVE THROUGH
THE GREAT BASIN FOR THE LATTER HALF OF THE WEEK. AT THIS TIME...
MODELS SUGGEST THE SYSTEMS WILL BE DRY...BRINGING ONLY COOLER
TEMPERATURES AND INCREASED WINDS TO OUR FORECAST AREA.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...VASQUEZ
AVIATION...MEYERS
FIRE WEATHER...MEYERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 5:40 AM PSTRed Flag WarningPSRImperial, Riverside6 hr

Nearby

Wind Advisories in California, 2009Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.